Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 289, NWS Atlanta, GA

May 24, 2008Dodge County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2008, 5:45 PM EDT for Dodge County, Wheeler County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2008, 5:45 PM EDT (21:45 UTC)
Expired
May 24, 2008, 6:30 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dodge County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:05 PM EDTTSTM WND DMGAlamo, GAMULTIPLE TREES AND POWERLINES DOWN COUNTYWIDE.
May 24, 6:10 PM EDTTSTM WND DMG4 Wsw Alamo, GANUMEROUS TREES AND POWERLINES DOWN IN THE ERICK COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 242147
SVRFFC
GAC091-309-242230-
/O.NEW.KFFC.SV.W.0289.080524T2145Z-080524T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DODGE COUNTY IN CENTRAL GEORGIA
  WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL 
  AND DAMAGING WINDS OF 60 MPH OR GREATER IN SOUTHERN LAURENS
  BETWEEN LOWERY AND CADWELL.   THIS THUNDERSTORM WAS MOVING
  SOUTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GLENWOOD...ALAMO...AD LITTLE OCMULGEE STATE PARK.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3200 8272 3207 8287 3213 8293 3205 8302
      3231 8323 3234 8308 3215 8299 3219 8287
      3230 8272 3230 8266 3227 8263 3203 8260
      3195 8255 3191 8266
TIME...MOT...LOC 2145Z 339DEG 29KT 3223 8291

$$
3 follow-up statements
000 
WWUS52 KFFC 242158
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT MAY 24 2008

GAC091-309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-DODGE GA-
558 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL DODGE AND WHEELER COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DEVASTATING WINDS UP TO 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALAMO TO LITTLE OCMULGEE STATE
PARK TO 8 MILES WEST OF LITTLE OCMULGEE STATE PARK...MOVING SOUTHEAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GLENWOOD...JORDAN AND LITTLE OCMULGEE STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3191 8266 3200 8272 3207 8287 3213 8293
      3205 8302 3227 8320 3225 8304 3215 8299
      3219 8287 3230 8272 3230 8266 3227 8263
      3203 8260 3195 8255
TIME...MOT...LOC 2158Z 335DEG 38KT 3221 8277 3208 8283
          3209 8303

$$
000 
WWUS52 KFFC 242214
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT SAT MAY 24 2008

GAC091-242222-
/O.CAN.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
DODGE GA-
612 PM EDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DODGE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
EXPECTED TO PRODUCE SEVERE WEATHER. SOME HEAVY RAIN AND CLOUD TO 
GROUND LIGHTNING IS LIKELY IN THE CHANCEY AREA THROUGH 630 PM EDT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3191 8266 3200 8272 3205 8280 3207 8287
      3213 8295 3215 8292 3215 8284 3220 8274
      3195 8255
TIME...MOT...LOC 2212Z 333DEG 38KT 3208 8269 3195 8275
          3196 8295

$$

GAC309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-
612 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WHEELER COUNTY...

AT 610 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JORDAN TO 7
MILES SOUTHWEST OF JORDAN TO 9 MILES SOUTHWEST OF LITTLE OCMULGEE 
STATE PARK...MOVING SOUTHEAST AT 43 MPH. AREAS SOUTH AND WEST OF 
JORDAN ARE IN THE DIRECT PATH OF THIS STORM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3191 8266 3200 8272 3205 8280 3207 8287
      3213 8295 3215 8292 3215 8284 3220 8274
      3195 8255
TIME...MOT...LOC 2212Z 333DEG 38KT 3208 8269 3195 8275
          3196 8295

$$
000 
WWUS52 KFFC 242225
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SAT MAY 24 2008

GAC309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-
625 PM EDT SAT MAY 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN WHEELER COUNTY...

AT 623 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTH OF JORDAN...MOVING SOUTHEAST AT 33
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER FAR SOUTHERN 
AREAS OF WHEELER COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3191 8266 3193 8267 3196 8270 3199 8271
      3202 8274 3206 8266 3195 8256
TIME...MOT...LOC 2225Z 327DEG 29KT 3194 8266

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 24, 3:01 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SAT MAY 24 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS CU DEVELOPING ACROSS MOST OF THE STATE
WITH THE FRONTAL BOUNDARY MOVING SOUTH THROUGH THE STATE. THERE IS
CURRENTLY A LUSTER OF STORMS DEVELOPING JUST EAST OF THE ATL AREA
RIGHT ALONG THE FRONTAL BOUNDARY. THESE STORMS/FRONT WILL CONTINUE
MOVING S AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE GREAT LAKES
REGION. ONLY LOOKING FOR ISLOATED SEVERE STORMS THIS AFTERNOON AS
THE INSTABILITY INDICES ARE RATHER WEAK AND THE BEST DYNAMICS STAY E
OF THE STATE AS THINGS PROGRESS. BRIEF PERIODS OF HEAVY RAIN AND
SOME LIGHTNING WITH PEA TO NICKEL SIZE HAIL IS WHAT WE ARE EXPECTING
THROUGH THIS EVENING. ONCE THIS FRONT PUSHES S OF THE CWA THE
BUILDING HIGH PRESSURE RIDGE BEGINS TO DOMINATE THE WEATHER PATTERN
FOR THE REST OF THE SHORT TERM. THIS RIDGE BUILD SOUTH OUT OF THE
GREAT LAKES REGION TODAY AND CENTERS ITSELF OVER THE ENTIRE EASTERN
SEABOARD SUN. IT WEAKENS SOME MON AS IT MOVES OFF SHORE BUT IT KEEPS
GA PRECIP FREE THROUGH TUE. A SLIGHTLY COOLER AND DRIER AIRMASS
MOVES IN ACROSS THE STATE TONIGHT/SUN SO TEMPS SHOULD BE AROUND
SEASONAL NORMS THROUGH THE SHORT TERM.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN THROUGH TUE/WED AS
ANOTHER DEVELOPING COLD FRONT (WHICH STRETCHES FROM THE NEW ENGLAND
STATES TO THE UPPER MS RIVER VALLEY) BEGINS MOVING SOUTHWARD. THE
MODELS WANT TO SHOW THIS NEXT FRONT PUSHING INTO NW GA BY 12Z WED
BUT THEY ARE ALSO SHOWING THE MAIN ENERGY SOURCE MOVE NE INTO THE MID
ATLANTIC REGION ALONG THE FRONT. IF THIS HAPPENS WE MAY ONLY SEE
ISOLATED SHRA/TSRA DEVELOPMENT WITH LITTLE TO NO SEVERE ACTIVITY.
FOR NOW WILL CONTINUE WITH EARLIER THINKING AND LEAVE LOW CHANCE
POPS ACROSS THE ENTIRE AREA. THE FRONT IS EXPECTED TO BE SOUTH OF
THE CWA BY 12Z THU WITH ANOTHER LARGE HIGH PRESSURE RIDGE BUILDING
SE OUT OF THE NORTHERN PLAINS. TEMPS WILL BE SLIGHTLY ABOVE SEASONAL
NORMS TUE WITH A COOLER AND DRIER AIRMASS MOVING ACROSS THE REGION
WED/THU. ALL IN ALL LOOKS LIKE WE ARE IN A PATTERN OF FRONTAL SYSTEM
MOVING INTO OUR AREA EVERY 3-4 DAYS WITH STRONG RIDGES IN BETWEEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  83  59  85  60 /   0   0   0   0   0
ATLANTA         60  83  62  81  64 /   0   0   0   0   0
BLAIRSVILLE     52  81  54  80  56 /   0   0   0   5   5
CARTERSVILLE    55  85  58  82  59 /   0   0   0   5   5
COLUMBUS        66  88  66  87  65 /   0   0   0   0   0
GAINESVILLE     60  83  60  82  63 /   0   0   0   5   5
MACON           63  88  59  87  62 /   0   0   0   0   0
ROME            58  86  63  84  64 /   0   0   0   5   5
PEACHTREE CITY  58  84  59  82  59 /   0   0   0   0   0
VIDALIA         60  86  58  85  60 /  10   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 24, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT MAY 24 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH SOUTHWARD ACROSS NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
THE COMBINATION OF THE SURFACE FRONT AND DAYTIME HEATING WILL
PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA THIS AFTERNOON. WITH CAPES INCREASING INTO THE
1000-2000 RANGE AND LIFTED INDICES FROM -1 TO -3...SOME OF THE
THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA
TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, May 24, 4:41 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SCOTTSBORO              33.02N 83.23W
05/24/2008  E0.88 INCH       BALDWIN            GA   PUBLIC

            PEA TO NICKEL SIZED HAIL NOT QUITE COVERING THE GROUND
            ALONG HIGHWAY 441.

&&

SBK
Local storm report, May 24, 5:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             9 ESE SCOTTSBORO        32.97N 83.09W
05/24/2008  E1.00 INCH       BALDWIN            GA   TRAINED SPOTTER

            QUARTER SIZED HAIL AND DOWNED TREE LIMBS.

&&

SBK
Local storm report, May 24, 5:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     IRWINTON                32.81N 83.17W
05/24/2008                   WILKINSON          GA   COUNTY OFFICIAL

            NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE. WIDESPREAD
            POWER OUTAGES.

&&

SBK
Local storm report, May 24, 5:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DUBLIN                  32.54N 82.92W
05/24/2008  E1.00 INCH       LAURENS            GA   PUBLIC

            QUARTER SIZED HAIL AND LARGE TREE LIMBS DOWNED.

&&

SBK
Special weather statement, May 24, 5:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT MAY 24 2008

GAZ042-242215-
533 PM EDT SAT MAY 24 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 35
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN CARROLL COUNTY UNTIL
615 PM EDT...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING BETWEEN JAKE AND TYUS...MOVING SOUTH
AT 30 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY.  RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, May 24, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SAT MAY 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     DUBLIN                  32.54N 82.92W
05/24/2008                   LAURENS            GA   EMERGENCY MNGR

            PUBLICS WORKS BUILDING DAMAGED, RADIO ANTENNA BLOWN OVER,
            AND TRAFFIC LIGHTS DOWN IN DUBLIN. NUMEROUS TREES AND
            POWERLINES DOWN COUNTYWIDE.

&&

SBK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 5:08 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more5 hr
May 24, 2:27 PM EDTSevere Thunderstorm WarningFFCBarrow33 min
May 24, 2:39 PM EDTSevere Thunderstorm WarningFFCOconee, Walton36 min
May 24, 3:23 PM EDTSevere Thunderstorm WarningFFCMorgan28 min
May 24, 3:32 PM EDTSevere Thunderstorm WarningFFCPutnam43 min
May 24, 3:55 PM EDTSevere Thunderstorm WarningFFCBaldwin50 min
May 24, 4:25 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson50 min
May 24, 5:05 PM EDTSevere Thunderstorm WarningFFCLaurens55 min
May 24, 5:52 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard38 min
May 24, 6:00 PM EDTSevere Thunderstorm WarningFFCTelfair45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.